MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 132 SIZE 10 SECUR-FIT ADVANCED STEM; HIP JOINT METAL/POLYMER/METAL SEMI-CONSTRAINED POROUS-COATED UNCEMENTED PROSTHES

STRYKER ORTHOPAEDICS-MAHWAH 132 SIZE 10 SECUR-FIT ADVANCED STEM; HIP JOINT METAL/POLYMER/METAL SEMI-CONSTRAINED POROUS-COATED UNCEMENTED PROSTHES
Catalog Number 1601-10132
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records indicates that the reported devices were manufactured and accepted into final stock with no reported discrepancies.The complaint history review indicated that there were no similar events for the reported lot.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
It was reported that upon opening the outer sterile blister of the device, the inner sterile blister was observed to be unsealed.Surgeon elected to not use the device due to sterility concerns.A second device was immediately available in the operating room with no surgical delay.
 
Additional Manufacturer Narrative
An event regarding packaging issue involving a securfit stem was reported.The event was confirmed.Clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the product history records indicates devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other events for this lot.Conclusions: the event for packaging issue was confirmed based on visual inspection of the returned device.The returned packaging of the securfit stem had the inner blister bent and part of the tyvek lid was not sealed.According to the nc¿s noted process, each stage of the packaging and sealing process are visual inspections.At any point in the process if any packaged device has issues they are discontinued and removed from the process.As there was no report of an issue with the outer seal, the issue with the inner seal had no impact on the quality, functionality, or sterility of the implant.The product was not used in surgery and a backup unit was immediately available for implant, causing no delay to surgery.
 
Event or Problem Description
It was reported that upon opening the outer sterile blister of the device, the inner sterile blister was observed to be unsealed.Surgeon elected to not use the device due to sterility concerns.A second device was immediately available in the operating room.With no surgical delay.

Brand Name
132 SIZE 10 SECUR-FIT ADVANCED STEM
Common Device Name
HIP JOINT METAL/POLYMER/METAL SEMI-CONSTRAINED POROUS-COATED UNCEMENTED PROSTHES
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7971176
Report Number0002249697-2018-03398
Device Sequence Number1488360
Product Code LPH
UDI-Device Identifier07613327021363
UDI-Public07613327021363
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/30/2019
Device Catalogue Number1601-10132
Device Lot NumberMNA69P
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2018
Initial Date Received by Manufacturer 09/18/2018
Supplement Date Received by Manufacturer11/27/2018
Initial Report FDA Received Date10/16/2018
Supplement Report FDA Received Date12/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age64 YR